Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Product formulas and convolutions for angular and radial spheroidal wave functions

Authors: William C. Connett, Clemens Markett and Alan L. Schwartz
Journal: Trans. Amer. Math. Soc. 338 (1993), 695-710
MSC: Primary 33E10; Secondary 33C80, 34B30
MathSciNet review: 1104199
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Product formulas for angular spheroidal wave functions on $ [0,\pi ]$ and for radial spheroidal wave functions on $ [0,\infty)$ are presented, which generalize results for the ultraspherical polynomials and functions as well as for the Mathieu functions. Although these functions cannot be given in closed form, the kernels of the product formulas are represented in an explicit, and surprisingly simple way in terms of Bessel functions so that the exact range of positivity can easily be read off. The formulas are used to introduce two families of convolution structures on $ [0,\pi ]$ and $ [0,\infty)$, many of which provide new hypergroups. We proceed from the fact that the spheroidal wave functions are eigenfunctions of Sturm-Liouville equations of confluent Heun type and employ a partial differential equation technique based on Riemann's integration method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33E10, 33C80, 34B30

Retrieve articles in all journals with MSC: 33E10, 33C80, 34B30

Additional Information

Keywords: Spheroidal wave functions, convolution, hypergroup, generalized translation
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society